Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 105, NWS State College, PA

September 28, 2011Cumberland County, York County, Pennsylvania

NWS State College, PA issued this river flood warning at Sep 28, 2011, 7:14 PM EDT for Cumberland County, York County, Pennsylvania. It took effect at Sep 28, 2011, 9:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 7:14 PM EDT (23:14 UTC)
In effect from
Sep 28, 2011, 9:00 PM EDT
Expired
Sep 29, 2011, 4:09 AM EDT
In force
7 hr
Issued by
NWS State College, PA
Flood severity
Minor

Counties Cumberland County, PA, York County, PA

The radar

The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow Breeches Creek near Camp Hill (CPHP1). The gauge peaked at 7.39 ft at Sep 29, 2011, 3:00 PM EDT.

actionminormoderate24681009/2809/2909/30
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01571500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WGUS41 KCTP 282314
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
714 PM EDT WED SEP 28 2011

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED TONIGHT.

&&

PAC041-133-291114-
/O.NEW.KCTP.FL.W.0105.110929T0100Z-110929T1312Z/
/CPHP1.1.ER.110929T0100Z.110929T0600Z.110929T0712Z.UU/
714 PM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOW BREECHES CREEK NEAR CAMP HILL
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 PM WEDNESDAY THE STAGE WAS...6.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE THIS EVENING
  AND CREST NEAR 7.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT 
  ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD.  A 
  MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH 
  WATER.

$$
3 follow-up statements
265 
WGUS81 KCTP 290206
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1006 PM EDT WED SEP 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER
   IN PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS
   IN PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT
&&

PAC041-133-291200-
/O.EXT.KCTP.FL.W.0105.000000T0000Z-110929T1200Z/
/CPHP1.1.ER.110929T0020Z.110929T0300Z.110929T0600Z.UU/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 10 PM WEDNESDAY THE STAGE WAS 7.0 FEET AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 7.1 FEET AROUND MIDNIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE SOON AFTER MIDNIGHT.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT 
  ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD.
  A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH 
  WATER.

$$

PAC043-075-107-290236-
/O.CAN.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/
/HTVP1.1.ER.110928T0643Z.110928T1800Z.110928T2216Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6 PM WEDNESDAY.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.6 FEET BY FRIDAY EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-075-291405-
/O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/
/HERP1.1.ER.110928T2015Z.110929T1800Z.110930T0900Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 8.0 FEET BY EARLY THURSDAY AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC043-291405-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.000000T0000Z.110929T0600Z.000000T0000Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE.

$$
MACH/DANGELO
933 
WGUS41 KCTP 290404
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1204 AM EDT THU SEP 29 2011

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED EARLY THIS MORNING.

&&

PAC041-133-291604-
/O.EXT.KCTP.FL.W.0105.000000T0000Z-110930T0316Z/
/CPHP1.2.ER.110929T0020Z.110929T1200Z.110929T2116Z.UU/
1204 AM EDT THU SEP 29 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
 
THE FLOOD WARNING CONTINUES FOR 
  THE YELLOW BREECHES CREEK NEAR CAMP HILL
* AT 1155 PM WEDNESDAY THE STAGE WAS...7.3 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 10.0 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 11.0 FEET...A NUMBER OF HOMES ALONG THE ENTIRE LENGTH OF YELLOW 
  BREECHES CREEK ARE AFFECTED BY HIGH WATER.

$$
600 
WGUS81 KCTP 290809
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
409 AM EDT THU SEP 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

&&

PAC041-133-290839-
/O.CAN.KCTP.FL.W.0105.000000T0000Z-110930T0316Z/
/CPHP1.1.ER.110929T0020Z.110929T0346Z.110929T0541Z.UU/
409 AM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 2 AM THURSDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 3.3 FEET BY EARLY SATURDAY 
  MORNING.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT 
  ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD.  A 
  MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH 
  WATER.

$$

PAC043-075-290839-
/O.CAN.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/
/HERP1.1.ER.110928T2015Z.110929T0029Z.110929T0447Z.NO/
409 AM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 1 AM THURSDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 4.4 FEET BY EARLY SATURDAY 
  MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$

PAC043-290839-
/O.CAN.KCTP.FL.W.0104.000000T0000Z-110929T0809Z/
/MIDP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
409 AM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* AT 4 AM THURSDAY THE STAGE WAS 10.9 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET.
* AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 5:35 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 28, 5:35 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT WED SEP 28 2011

.SYNOPSIS...
THE MIDWEST UPPER LOW CENTER NEAR THE SOUTHERN END OF LAKE
MICHIGAN WILL MOVE INTO NORTHERN INDIANA BY THIS EVENING. THIS
PERSISTENT FEATURE WILL FINALLY OPEN AND ACCELERATE EASTWARD
THROUGH THE NORTHERN MID ATLANTIC STATES INTO NEW ENGLAND BY
THURSDAY NIGHT. ANOTHER UPPER LEVEL DISTURBANCE WILL DIG
SOUTHEASTWARD ACROSS THE GREAT LAKES AND CARVE OUT A DEEP TROUGH
OVER THE EASTERN U.S. BY THE WEEKEND. NORTHWESTERLY FLOW
ACCOMPANYING THE TROUGH WILL DIRECT MUCH COLDER AIR INTO THE
REGION WITH TEMPERATURES FALLING WELL BELOW NORMAL FROM FRIDAY
THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
IT LOOKS LIKE THE POTENTIAL FOR EXCESSIVE RNFL AND FLASH FLOODING
WILL CONTINUE INTO TONIGHT AS BANDING OF SHOWERS WITH HEAVIER
PRECIP CONTINUES. FF WATCH HAS BEEN EXTENDED THROUGH MIDDAY
THURSDAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER LOW WOBBLES AROUND OVER THE OHIO VALLEY THRU THE PERIOD. THE
OCCLUSION STAYS SOMEWHERE OVERHEAD...AND THE /SOMEWHERE/ IS THE
PROBLEM IN THE FORECAST. MOST MDLS HAVE ALSO WOBBLED BACK AND
FORTH WITH THE PLACEMENT OF THE HEAVIEST CORRIDOR OF PRECIP/SHRA
FOR THE PERIOD. WE/VE SEEN THIS BEFORE /THIS MONTH/ IN LEE AND
EVEN BEFORE DURING IRENE. THERE SEEMS TO BE NO SENSE IN CHOOSING
ANY ONE MODEL BUT GOING FOR THE BIG PICTURE. DEEP S/E FLOW WILL
CONTINUE. ALL AREAS WILL SEE RAIN - AND MANY WILL HAVE HEAVY RAIN
AT THAT. THE TIMING IS ALSO SUSPECT BUT THE FORCING MOVING IN FROM
THE SOUTH DURING THE MORNING WILL LEAD TO A TRAIN OF SHOWERS WHICH
WILL LAST MUCH OF THE DAY /ALA TODAY/ BUT THE PLACEMENT WILL BE
SUSPECT. MORE INDICATIONS NOW THAT THE WRN HIGHLANDS COULD SEE THE
HEAVIEST RAIN ON WED. WILL SHIFT THE RAIN FCST FROM THE EAST A BIT
AND PUT HIGHEST POPS OVER THE CENTRAL COS...AND TAPER TO LIKELIES
TO BOTH THE W AND E. WILL HOLD THAT THOUGHT BUT TAKE POPS DOWN
10-20 PCT INTO THE 50-70 PCT RANGE. TEMPS AN AFTERTHOUGHT AND WILL
RUN WITH GMOS AND BLEND WITH CURR.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AFTER LINGERING FOR SEVERAL DAYS...SPRAWLING UPPER LOW BREAKS DOWN
QUICKLY ON THU...AND LIFTS NE OF THE REGION THU NIGHT LEAVING MOST
AREAS DRY. POTENT SYSTEM QUICKLY APPROACHES IN ITS WAKE FROM THE
WEST...PUSHING SHOWERS BACK INTO THE NW MTNS BY LATE THU NIGHT.
TEMPS REMAIN MILD...BOTTOMING OUT NEAR SEASONAL NORMALS.

BIG CHANGES ON THE WAY FOR FRI INTO THE WEEKEND AS COLD FRONT
QUICKLY PUSHES THROUGH ON FRI...FOLLOWED BY AIRMASS-CHANGING
SECONDARY COLD FRONT LATE FRI/FRI NIGHT AS YET ANOTHER POTENT
SHORTWAVE CARVES OUT AN EVEN DEEPER TROUGH. TEMPS FRIDAY WILL LIKELY
PEAK AROUND MIDDAY IN THE WEST AND THEN SLOWLY FALL IN THE
AFTERNOON.

FIRST COLD BLAST OF THE SEASON ARRIVES IN FULL FORCE FRI NIGHT INTO
SAT...AS 545 500MB HEIGHTS AND 850MB TEMPS OF -2C TO -4C MOVE IN.
HIGHS ON SAT LIKELY REMAINING IN THE 40S ACROSS THE NW HALF OF
CWA...AND STRUGGLING TO THE MID 50S IN THE SE...PUTTING TEMPS NEAR
15F BELOW NORMAL.  PRECIPITATION WITH THIS TROUGH SHOULD BE MAINLY
CONFINED TO HIGHER ELEVATIONS OF THE N AND W AS ANOMALOUSLY COLD AIR
SLIDES ACROSS THE GLAKES...FAVORING PLENTY OF CLOUDS ALONG WITH
SCT/NUMEROUS LAKE EFFECT/UPSLOPE SHOWERS. SE WILL REMAIN DRY IN
DOWNSLOPE FLOW.

TEMPS RECOVER A LITTLE ON SUNDAY...THOUGH ANOTHER COOL DAY IN STORE
AS TEMPS EDGE BACK INTO THE 50S. RIDGE BEGINS TO BUILD IN FROM THE
WEST BY MON/TUE WITH NORTHWEST FLOW...AS TEMPERATURES GRADUALLY
CREEP BACK TOWARD NORMAL UNDER MOSTLY SUNNY SKIES.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...

A LARGE UPPER LOW NEAR CHICAGO WILL KEEP DEEP MOIST SOUTHERLY FLOW
LOCKED IN OVER THE REGION INTO THURSDAY BEFORE FINALLY LIFTING
OUT AND ALLOWING FOR A BRIEF PERIOD OF COOLER AND DRIER AIR TO
MOVE IN LATER IN THE WEEK.

CONDITIONS AT 5PM VARY WILDLY FROM VFR WHERE NO RAIN IS FALLING TO
LIFR WHERE HEAVY SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH.
SCATTERED CONVECTION WILL CONTINUE THROUGH SUNDOWN BEFORE
BEGINNING TO TAPER OFF AND BECOME MORE SCATTERED OVERNIGHT.

EXPECT THE REDEVELOPMENT OF LOW CLOUDS AND FOG OVERNIGHT AS SKIES
BECOME CLEAR TO SCATTERED. ONCE AGAIN CONDITIONS WILL IMPROVE
TOMORROW BY MID TO LATE MORNING...BUT WITH MORE SHOWERS AND STORMS
POSSIBLE THERE WILL STILL BE THE POTENTIAL FOR LOCALIZED REDUCED
CONDITIONS AT ALL TERMINALS.

A PATTERN SHIFT WILL OCCUR LATE THIS WEEK AS THE UPPER LOW THAT
HAS DOMINATED WILL EXIT THE REGION USHERING NORTHWESTERLY
FLOW...COOLER TEMPS AND UPSLOPE FLOW IN THE NW MTNS.

OUTLOOK...

THU...AM FOG/STRATUS POSSIBLE
FRI-SAT...LOW CIGS/SHRA POSS W MTNS...MAINLY AT NIGHT.
SUN...IMPROVING TO VFR. MVFR POSS IN NW MTNS.
MON...VFR

&&

.HYDROLOGY...
AT THIS TIME...SWATARA CREEK THE ONLY PLACE WHERE RIVER FLOODING IS
OCCURRING...AND IT SHOULD CREST TONIGHT AND THURSDAY.

SEVERAL OTHER POINTS IN THE EASTERN PORTIONS OF CWA CONTINUE TO
RUN HIGH...AND ARE FORECAST TO CREST NEAR FLOOD STAGE OVER THE
NEXT DAY OR SO.

OVERALL PATTERN WILL NOT CHANGE MUCH THROUGH TONIGHT AS A DEEP UPPER
LOW CONTINUES TO PUMP ANOMALOUSLY MOIST AIR INTO THE REGION. FLASH
FLOOD WATCH IN EFFECT THROUGH MIDDAY THU FOR THE EASTERN HALF OF PA.
A COUPLE OF BANDS OF HEAVIER SHOWERS AFFECTING ISOLATED AREAS OF
CENTRAL PA THIS AFTERNOON...BUT THIS AREA OF RAIN EXPECTED TO EXPAND
OVERNIGHT AND ANY TRAINING OF STORMS COULD CREATE ADDITIONAL
PROBLEMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ006-011-
012-018-019-026>028-035>037-041-042-045-046-049>053-056>059-
063>066.

&&

SYNOPSIS...RXR/STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...RXR/STEINBUGL
AVIATION...LA CORTE
HYDROLOGY...
Hazardous weather outlook, Sep 28, 2:58 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT WED SEP 28 2011

PAZ004-005-010-017-024-025-033-034-291900-
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
258 PM EDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION
THROUGH TONIGHT. SOME MAY CONTAIN LOCALLY HEAVY RAIN...BUT NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-291900-
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
258 PM EDT WED SEP 28 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN...FLOODING OR ANY
OTHER SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE.

GARTNER

In the hours before

Special weather statement, Sep 28, 5:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT WED SEP 28 2011

PAZ026-035-282245-
FULTON PA-HUNTINGDON PA-
551 PM EDT WED SEP 28 2011

...A CLUSTER OF THUNDERSTORMS WILL AFFECT NORTHERN FULTON AND SOUTH
CENTRAL HUNTINGDON COUNTIES...

AT 548 PM EDT...A CLUSTER OF THUNDERSTORMS WAS LOCATED FROM LOCUST
GROVE TO SALUVIA...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT VALLEY-HI...WELLS TANNERY...WATERFALL...
HARRISSONVILLE AND THREE SPRINGS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 166 AND 185...I-70 BETWEEN
MILE MARKERS 151 AND 162.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3999 7823 4001 7820 4004 7821 4005 7818
      4007 7821 4009 7820 4032 7781 4006 7786
      4001 7792 3998 7792 3980 7826

FORECASTER: DEVOIR
Local storm report, Sep 28, 6:36 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      HARRISBURG              40.28N  76.88W
09/28/2011                   DAUPHIN            PA   911 CALL CENTER

            FLOODING ON CAMERON ST

&&

EVENT NUMBER CTP1100471

DANGELO
Local storm report, Sep 28, 6:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      HARRISBURG              40.28N  76.88W
09/28/2011                   DAUPHIN            PA   911 CALL CENTER

            FLOODING COUNTYWIDE

&&

EVENT NUMBER CTP1100472

DANGELO
Local storm report, Sep 28, 6:39 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      LEWISBURG               40.96N  76.89W
09/28/2011                   UNION              PA   911 CALL CENTER

            ROAD FLOODING COUNTYWIDE

&&

EVENT NUMBER CTP1100473

DANGELO
Local storm report, Sep 28, 6:43 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
643 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      ELYSBURG                40.87N  76.55W
09/28/2011                   NORTHUMBERLAND     PA   911 CALL CENTER

            MANY ROADS FLOODED

&&

EVENT NUMBER CTP1100474

DANGELO
Local storm report, Sep 28, 6:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 ENE DAUPHIN           40.39N  76.88W
09/28/2011                   DAUPHIN            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN. ONE TREE ON A HOUSE

0310 PM     FLASH FLOOD      ELYSBURG                40.87N  76.55W
09/28/2011                   NORTHUMBERLAND     PA   911 CALL CENTER

            MANY ROADS FLOODED

0330 PM     FLASH FLOOD      HARRISBURG              40.28N  76.88W
09/28/2011                   DAUPHIN            PA   911 CALL CENTER

            FLOODING ON CAMERON ST

0420 PM     FLASH FLOOD      LEWISBURG               40.96N  76.89W
09/28/2011                   UNION              PA   911 CALL CENTER

            ROAD FLOODING COUNTYWIDE

0430 PM     FLASH FLOOD      MOUNT CARMEL            40.80N  76.41W
09/28/2011                   NORTHUMBERLAND     PA   911 CALL CENTER

            FLOODING OF MANY ROADS

0515 PM     FLASH FLOOD      MONTGOMERY              41.17N  76.88W
09/28/2011                   LYCOMING           PA   911 CALL CENTER

            ROADS FLOODED...WATER NOW RECEDING.

0530 PM     FLASH FLOOD      HARRISBURG              40.28N  76.88W
09/28/2011                   DAUPHIN            PA   911 CALL CENTER

            FLOODING COUNTYWIDE

&&

EVENT NUMBER CTP1100470 CTP1100474 CTP1100471 CTP1100473 CTP1100475
CTP1100469 CTP1100472

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 10:06 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan and 2 more3 hr
Sep 28, 12:25 AM EDTRiver Flood WarningCTPHuntingdon3 hr
Sep 28, 12:58 AM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 3 more3 hr
Sep 28, 1:11 AM EDTAreal Flood AdvisoryCTPClearfield, Elk, McKean3 hr
Sep 28, 1:15 AM EDTSpecial Weather StatementCTPElk45 min
Sep 28, 1:16 AM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill21 hr
Sep 28, 1:35 AM EDTSpecial Weather StatementCTPClearfield40 min
Sep 28, 2:00 AM EDTSpecial Weather StatementCTPMcKean60 min
Sep 28, 3:17 AM EDTSpecial Weather StatementCTPPotter28 min
Sep 28, 3:41 AM EDTRiver Flood WarningCTPDauphin, Lebanon24 hr
Sep 28, 6:10 AM EDTRiver Flood WarningCTPDauphin22 hr
Sep 28, 12:18 PM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Sep 28, 12:47 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, York3 hr
Sep 28, 1:36 PM EDTSpecial Weather StatementCTPDauphin54 min
Sep 28, 2:06 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lancaster, Perry, York3 hr
Sep 28, 2:21 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Perry114 min
Sep 28, 2:27 PM EDTSpecial Weather StatementCTPDauphin63 min
Sep 28, 2:47 PM EDTAreal Flood AdvisoryCTPCameron, Centre, Clearfield, Clinton, McKean, Potter3 hr
Sep 28, 2:55 PM EDTFlash Flood WarningCTPColumbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more3 hr
Sep 28, 3:10 PM EDTSpecial Weather StatementCTPLebanon50 min
Sep 28, 3:38 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more6 hr
Sep 28, 3:55 PM EDTSpecial Weather StatementCTPLycoming65 min
Sep 28, 4:06 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Tioga3 hr
Sep 28, 4:06 PM EDTSpecial Weather StatementCTPColumbia54 min
Sep 28, 4:12 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Lancaster, Perry, York3 hr
Sep 28, 4:38 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Fulton, Huntingdon3 hr
Sep 28, 4:40 PM EDTSpecial Weather StatementCTPDauphin35 min
Sep 28, 5:27 PM EDTSpecial Weather StatementCTPCarbon63 min
Sep 28, 5:51 PM EDTSpecial Weather StatementCTPFulton54 min
Sep 28, 6:57 PM EDTAreal Flood AdvisoryCTPClinton, Potter2 hr
Sep 28, 7:27 PM EDTAreal Flood AdvisoryCTPFulton2 hr
Sep 28, 7:57 PM EDTAreal Flood AdvisoryCTPFranklin, Fulton, Huntingdon3 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.